High-dose inhaled tobramycin has been increasingly used for treatment and suppression of Pseudomonas aeruginosa pulmonary infections, especially in patients with cystic fibrosis. The advantage of inhalation over other routes of administration is minimal systemic absorption, which reduces the potential for adverse effects. However, cases of adults who had elevated serum concentrations and experienced systemic adverse effects due to excessive systemic absorption after inhaled tobramycin have been reported. We describe a prematurely born infant with numerous congenital and acquired disorders who required assisted mechanical ventilation and a 60-day stay in the neonatal intensive care unit (NICU). Tracheostomy and mechanical ventilatory support were required throughout the infant's hospital stay. The patient developed several pulmonary infections caused by various bacteria. He was treated with multiple antibiotics, including two different dose preparations of inhaled tobramycin 80 mg and 300 mg, administered through the tracheostomy and the ventilator. The infant was given a total of five preparations of tobramycin 80 mg/dose and three of 300 mg/dose, for a total cumulative dose of 1,300 mg over a 6-day period. His tobramycin concentrations increased, prompting discontinuation of the inhaled tobramycin. The infant died on day 60. To our knowledge, this is the first report of elevated tobramycin concentrations after inhalation in an infant. Although studies have found that tobramycin is safe and effective, certain patient populations are more at risk for toxicity. Tobramycin concentrations should be closely monitored in patients with significant underlying renal disorders, especially those in age-group extremes.